MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A38; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A38; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5554-L-381
Medical Device Problem Codes Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to clicking noise and pain.Rep confirmed that the surgeon reported the patellar component was articulating against the femoral component.The patellar component and insert were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision for pain involving a triathlon patella was reported.Review of the provided implant photos revealed and confirmed wear of the device.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photos show the recent explanted insert and patella components with blood and tissue on them.The patella component was explanted by cutting the back side.The component was severely worn which was consistent with in-service use.The patella also appears to have been cracked, but it cannot be determined if the crack was caused during patient use or during explantation process.Black residue was noticed on the device which was likely to be accumulated metallic debris; but none conclusive decision can be made.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: an operative report, ap, lateral and sunrise xrays ( undated) as well as an implant usage sheet were reviewed.It is confirmed that a pressfit triathalon tka was implanted on (b)(6) 2011.Undated x-rays show a pressfit triathalon tka in neutral alignment appearing well fixed.On the sunrise view the patella is tracking laterally with significant patella tilt.No information was provided regarding the revision surgery or its indication.Product history review: review of the device history records indicate 9 devices were manufactured and accepted into final stock on 15-apr-2011 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's right knee was revised due to clicking noise and pain.Rep confirmed that the surgeon reported the patellar component was articulating against the femoral component.The provided photos show the device was severely worn which was consistent with in-service use.The patella also appears to have been cracked, but it cannot be determined if the crack was caused during patient use or during explantation process.Black residue was noticed on the device which was likely to be accumulated metallic debris; but none conclusive decision can be made.Review of the medical records indicated that "a pressfit triathalon tka in neutral alignment appearing well fixed.On the sunrise view the patella is tracking laterally with significant patella tilt.No information was provided regarding the revision surgery or its indication." it was reported that the patient was very active, which could be a contributing factor to the event.The exact cause of the event could not be determined because insufficient information was provided.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
TRIATHLON MB PATELLA PA A38
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10949480
Report Number0002249697-2020-02593
Device Sequence Number19662501
Product Code MBH
UDI-Device Identifier07613327049916
UDI-Public07613327049916
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model Number5554-L-381
Device Catalogue Number5554L381
Device Lot NumberSY4DD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight125